Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 141, NWS Des Moines, IA

August 24, 20164 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 24, 2016, 12:59 AM CDT for 4 counties in Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2016, 12:59 AM CDT (05:59 UTC)
Expired
Aug 24, 2016, 1:45 AM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2165 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted.

440 
WUUS53 KDMX 240559
SVRDMX
IAC039-053-159-175-240645-
/O.NEW.KDMX.SV.W.0141.160824T0559Z-160824T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1259 AM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN UNION COUNTY IN SOUTH CENTRAL IOWA...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 145 AM CDT

* AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUN VALLEY
  LAKE...OR 9 MILES NORTHEAST OF MOUNT AYR...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEON...MOUNT AYR...SUN VALLEY LAKE...DIAGONAL...KELLERTON...GRAND
  RIVER...VAN WERT...GARDEN GROVE...DECATUR CITY...TINGLEY...
  WELDON...ARISPE...SHANNON CITY...KENT...ELLSTON...BENTON...LE
  ROY...BEACONSFIELD AND MT AYR MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4069 9447 4097 9447 4099 9356 4063 9356
TIME...MOT...LOC 0559Z 272DEG 45KT 4084 9417 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

PODRAZIK
2 follow-up statements
712 
WWUS53 KDMX 240620
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
120 AM CDT WED AUG 24 2016

IAC039-053-159-175-240645-
/O.CON.KDMX.SV.W.0141.000000T0000Z-160824T0645Z/
CLARKE IA-UNION IA-RINGGOLD IA-DECATUR IA-
120 AM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN CLARKE...SOUTHEASTERN UNION...RINGGOLD AND DECATUR
COUNTIES...

AT 120 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF SUN
VALLEY LAKE...OR 13 MILES NORTHWEST OF LEON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEON...MOUNT AYR...SUN VALLEY LAKE...DIAGONAL...KELLERTON...GRAND
RIVER...VAN WERT...GARDEN GROVE...DECATUR CITY...TINGLEY...WELDON...
ARISPE...SHANNON CITY...ELLSTON...BENTON...LE ROY...BEACONSFIELD AND
MT AYR MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4069 9447 4089 9447 4097 9431 4099 9356
      4063 9356
TIME...MOT...LOC 0620Z 269DEG 33KT 4088 9394 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

PODRAZIK
936 
WWUS53 KDMX 240645
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT WED AUG 24 2016

IAC039-053-159-175-240655-
/O.EXP.KDMX.SV.W.0141.000000T0000Z-160824T0645Z/
CLARKE IA-UNION IA-RINGGOLD IA-DECATUR IA-
145 AM CDT WED AUG 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARKE...SOUTHEASTERN
UNION...RINGGOLD AND DECATUR COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4069 9447 4089 9447 4097 9431 4099 9356
      4063 9356
TIME...MOT...LOC 0645Z 241DEG 41KT 4087 9359 

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:40 AM CDT, 19 minutes earlier.

Area forecast discussion, Aug 24, 12:40 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1240 AM CDT Wed Aug 24 2016

...Updated Aviation Discussion...

.SHORT TERM.../Tonight into Wednesday/
Issued at 258 PM CDT Tue Aug 23 2016

Concerns center around chance of precipitation, amount of
precipitation and chances for severe weather for this evening into
the overnight hours. MCV that has been ongoing all day has pushed
into NW IA from central NE this afternoon. Storms along the southern
portion of the line have intensified in the past hour or so and
expect further intensification as it moves ENE into north central
Iowa late this afternoon. MUCAPE values around 2-3K J/KG with much
of the CWA becoming uncapped in the next hour of so. Southerly flow
continues to pump moisture northward and seeing some surface
convergence in the wind field back to the west across ERN NE with
stronger deep moisture convergence in the SPC Mesoanalysis data.
Therefore expect majority of the activity through early evening to
be across the north, with additional development pushing into the
CWA toward this evening with peak heating and as the LLJ kicks in
later tonight and spread activity across the entire CWA. Shear still
on the lower end of the severe spectrum, however amount of
instability should still warrant decent chance for stronger storms
especially the threat of damaging winds.

Heavy rain threat still exists, although the widespread threat has
dwindled some and has shifted mainly to the northern CWA with this
activity expected this afternoon and possibility of additional
storms this evening. Greater chance of training storms this evening
as storm motion expected to be more west to east with backbuilding
possible as storms form along the nose of the LLJ. Have already had
rain rates of 2-3 inches in an hour or less with these afternoon
storms upstream and expect similar conditions into the evening. Will
refrain from any flash flood watch however at this time as evening
rainfall could end up being further south than the heavier rain this
afternoon.

Storms to linger into the late night hours and should exit the CWA
toward early/mid Wednesday morning. Frontal boundary to stall across
the south with additional development possible across the southern
CWA Wednesday afternoon.

.LONG TERM.../Wednesday Night through Tuesday/
Issued at 258 PM CDT Tue Aug 23 2016

|The synoptic H300 CONUS weather pattern will vary little over the
next week with blocking high pressure over the southeast US and a
subsequent upstream trough over the western states. This will place
Iowa in broad southwest to westerly flow through the period with
periodic chances of storms. Models are in good agreement on the
placement of the surface boundary across south central and
southeastern Iowa at the onset of the period Wednesday night. Heavy
rainfall will be the primary threat through the overnight hours with
ample moisture pooling along the boundary with PWATS around 1.9 to
2.0 inches and warm cloud depths of 12-13 kft. With the 500 mb flow
parallel to the boundary orientation, cell training is somewhat of a
concern. However, uncertainty lies in the coverage of storms along
the front with little in the way of linear frontogenetical forcing.
This may result in storms being more scattered in coverage and tied
H500 vort max that is progged to move through during the 00-12Z
Thu timeframe.

The boundary will only slowly drift southward through the day on
Thursday owing to the lack of upper level support. This southward
push will be aided by a weak area of high pressure that will be
centered over the CWA Friday morning. A 400mb PV anomaly currently
discernible on water vapor imagery near Yakutat, AK, will progress
southeastward over the course of the week and eject eastward over
the Northern Plains Friday and Saturday. The nearly stationary front
over the lower Missouri River valley will lift back northward into
Iowa early Saturday in response to lee cyclogenesis over the High
Plains and bring with it the chance for showers and thunderstorms
for much of the weekend. POP model confidence wanes into the weekend
given the weak flow pattern and nebulous nature of the upper level
disturbances. Temperatures for the extended should be near seasonal
norms given then somewhat zonal flow pattern.

&&

.AVIATION.../For the 06Z TAFS through 06Z Wednesday night/
Issued at 1240 AM CDT Wed Aug 24 2016

Periods of storms across TAF locations through about 15Z although
they will be scattered and KFOD and KALO may very well miss much of
the activity.  Redevelopment will occur mainly over Southern/Eastern
TAF locations from 23Z through 25/06Z.  IFR cigs will become fairly
widespread then become MVFR by 15Z and VFR after 17Z. MVFR cigs will
return with storms over Southern locations tonight. A Southerly wind
will switch to the NW through the day.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...None.

&&

SHORT TERM...Beerends
LONG TERM...Skow
AVIATION...FAB
Hazardous weather outlook, Aug 23, 3:46 PM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT TUE AUG 23 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-241000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
346 PM CDT TUE AUG 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHANCES FOR THUNDERSTORMS CONTINUE ACROSS THE AREA TONIGHT. AN
ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE THROUGH THE
EVENING HOURS. DAMAGING WIND WILL BE THE MAIN SEVERE THREAT
THROUGH THE EVENING HOURS WITH LARGE HAIL A SECONDARY THREAT. HEAVY
RAINFALL IS ALSO POSSIBLE WITH STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF
INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT
THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY
RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY
RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND WILL
BE BETTER DETERMINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON
WEDNESDAY.

MJB

In the hours before

Local storm report, Aug 23, 10:07 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT TUE AUG 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HEAVY RAIN       1 S MESERVEY            42.90N 93.47W
08/23/2016  E3.80 INCH       FRANKLIN           IA   PUBLIC

            VIA SOCIAL MEDIA.

&&

BF
Local storm report, Aug 23, 10:57 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT TUE AUG 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HEAVY RAIN       MASON CITY              43.16N 93.20W
08/23/2016  M1.71 INCH       CERRO GORDO        IA   CO-OP OBSERVER

            KIMT TV.

&&

BF
Special weather statement, Aug 23, 10:57 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT TUE AUG 23 2016

IAZ070-071-081-240500-
CASS IA-ADAIR IA-ADAMS IA-
1057 PM CDT TUE AUG 23 2016

...STRONG WINDS AND HEAVY RAIN TO IMPACT CASS...ADAIR...AND
ADAM COUNTIES THROUGH MIDNIGHT...

AT 1055 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WALNUT TO NEAR GRISWOLD
TO NEAR MACEDONIA. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...LAKE ICARIA...ANITA...LEWIS...MASSENA...
CUMBERLAND...BRIDGEWATER...MARNE...WIOTA...CARBON...LAKE ICARIA STATE
PARK...LAKE ANITA STATE PARK...COLD SPRINGS STATE PARK...GRISWOLD
PARK...ATLANTIC MUNICIPAL AIRPORT AND ANITA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4147 9515 4142 9454 4110 9463 4094 9493
      4116 9493 4116 9516
TIME...MOT...LOC 0355Z 283DEG 27KT 4139 9519 4122 9523 4114 9538

PODRAZIK
Special weather statement, Aug 23, 11:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT TUE AUG 23 2016

IAZ006-007-240545-
WORTH IA-WINNEBAGO IA-
1145 PM CDT TUE AUG 23 2016

...TRAINING STORMS WITH HEAVY RAIN OVER FAR NORTHERN IOWA...

AT 1143 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR NORTHWOOD...MOVING EAST AT 25 MPH WITH VERY HEAVY RAIN. THESE
STORMS WILL CONTINUE TO TRACK OVER THE SAME LOCATION AND MAY LEAD TO
FLASH FLOODING DURING THE OVERNIGHT HOURS.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWOOD...LAKE MILLS...MANLY...EMMONS...RICE LAKE...BUFFALO
CENTER...THOMPSON...PLYMOUTH...LELAND...KENSETT...GRAFTON...
HANLONTOWN...RAKE...JOICE...SCARVILLE...BOLAN...LAKE MILLS MUNICIPAL
AIRPORT...RICE LAKE STATE PARK...HOGSBACK WILDLIFE AREA AND NORTHWOOD
MUNICIPAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4325 9303 4325 9313 4334 9397 4350 9395
      4350 9302
TIME...MOT...LOC 0443Z 268DEG 24KT 4341 9334

PODRAZIK
Special weather statement, Aug 24, 12:11 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 AM CDT WED AUG 24 2016

IAZ071-072-081>083-092-093-240615-
TAYLOR IA-UNION IA-MADISON IA-ADAIR IA-RINGGOLD IA-ADAMS IA-
CLARKE IA-
1211 AM CDT WED AUG 24 2016

...STRONG LINE OF STORMS WITH VERY HEAVY RAIN OVER SOUTHERN IOWA...

AT 1210 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF GREENFIELD TO 8
MILES NORTH OF LENOX TO 7 MILES SOUTHEAST OF VILLISCA. MOVEMENT WAS
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...GREENFIELD...STUART...EARLHAM...LENOX...GREEN
VALLEY LAKE...AFTON...ADAIR...FONTANELLE...ORIENT...CLEARFIELD...
LORIMOR...DIAGONAL...PRESCOTT...MACKSBURG...CROMWELL...ARISPE...
SHARPSBURG AND SHANNON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4079 9493 4085 9493 4100 9466 4150 9463
      4150 9395 4098 9400 4077 9442
TIME...MOT...LOC 0510Z 272DEG 26KT 4140 9454 4101 9457 4084 9489

PODRAZIK
Special weather statement, Aug 24, 12:49 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT WED AUG 24 2016

IAZ071>073-082-083-092>094-240630-
TAYLOR IA-WARREN IA-DECATUR IA-UNION IA-MADISON IA-ADAIR IA-
RINGGOLD IA-CLARKE IA-
1249 AM CDT WED AUG 24 2016

...STRONG WINDS AND HEAVY RAIN MOVING EAST ACROSS SOUTHERN
IOWA...

AT 1248 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF GREEN VALLEY LAKE
TO 10 MILES SOUTH OF CRESTON TO 9 MILES NORTH OF ATHELSTAN TO NEAR
HOPKINS.
MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LEON...MOUNT AYR...LAMONI...SUN VALLEY LAKE...LAKESIDE
CASINO...AFTON...MURRAY...NEW VIRGINIA...TRURO...CLEARFIELD...
LORIMOR...DIAGONAL...KELLERTON...GRAND RIVER...VAN WERT...GARDEN
GROVE...DAVIS CITY...WOODBURN AND DECATUR CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4057 9482 4092 9437 4130 9427 4127 9379
      4116 9356 4058 9356
TIME...MOT...LOC 0548Z 280DEG 28KT 4123 9421 4092 9429 4071 9454 4058
9472

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:36 PM CDTSpecial Weather StatementDMXWinnebago24 min
Aug 23, 10:57 PM CDTSpecial Weather StatementDMXCass63 min
Aug 23, 11:08 PM CDTSevere Thunderstorm WarningDMXAdams, Cass37 min
Aug 23, 11:45 PM CDTSpecial Weather StatementDMXWinnebago, Worth60 min
Aug 24, 12:11 AM CDTSpecial Weather StatementDMXAdair, Madison, Union64 min
Aug 24, 12:29 AM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Aug 24, 12:49 AM CDTSpecial Weather StatementDMXClarke, Decatur, Ringgold, Union41 min
Aug 24, 3:51 AM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more24 hr
Aug 24, 5:02 PM CDTSpecial Weather StatementDMXMadison43 min
Aug 24, 6:24 PM CDTSpecial Weather StatementDMXMarion66 min
Aug 24, 6:32 PM CDTSpecial Weather StatementDMXMahaska43 min
Aug 24, 6:51 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.